Discussions that mention proamatine

Brain & Nervous System Disorders board


Jon,

I have read all of the replies you have gotten, and you have gotten many. I agree with the person who thought it sounded similar to Vascovagal Syndrome. This disfunction has many names, I was diagnosed with it, however, my doctor refers to it as Neurally Mediated Syncope (NMS). I have been diagnosed with this along with my mother, my sister, and my cousin.

The idea behind Neurally Mediated Syncope (or whatever you want to call it) it that there is a mix up in the message delivered from your brain to your heart. So when you move from a lying position to a standing position, your blood pressure drops instead of rising, allowing little or now blood flow to your brain, which is necessary to function! When this happens, it can cause severe dizziness, headaches, blackouts (the blizzard, I refer to it as TV fuzz) and even passing out. When your blood doesn't get to your head it pools in your arms and your legs. When you get the blood moving (by doing your squats at work) it gives your circulation an extra little kick to help you feel better temporarily.

If this sounds similar, I go to a cardiologist to regulate me on medications. They first diagnosed me by doing the Tilt Table Test (TTT)
.
I take Proamatine, but often times for severe casses, doctors will use a combination of medications usually including some type of beta-blocker like Toprol.

I hope this is somewhat helpful. Good luck in getting the help you need. :)



------------------
*Rachel*